ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Double diffusive unsteady free convection on two-dimensional and axisymmetric bodies in a porous medium

Kumari, M and Nath, G (1989) Double diffusive unsteady free convection on two-dimensional and axisymmetric bodies in a porous medium. In: International Journal of Energy Research, 13 (4). pp. 379-391.

Full text not available from this repository. (Request a copy)
Official URL: http://onlinelibrary.wiley.com/doi/10.1002/er.4440...

Abstract

The unsteady laminar free convection flow of an incompressible electrically conducting fluid over two-dimensional and axisymmetric bodies embedded in a highly porous medium with an applied magnetic field has been studied. The unsteadiness in the flow field is caused by the variation of the wall temperature and concentration with time. The coupled nonlinear partial differential equations with three independent variables have been solved numerically using an implicit finite-difference scheme in combination with the quasilinearization technique. It is observed that the skin friction, heat transfer and mass transfer increase with the permeability parameter but decrease with the magnetic parameter. The results are strongly dependent on the variation of wall temperature and concentration with time. The skin friction and heat transfer increase or decrease as the buoyancy forces from species diffusion assist or oppose the thermal buoyancy force. However, the mass transfer is found to be higher for small values of the ratio of the buoyancy parameters than for large values

Item Type: Journal Article
Additional Information: Copyright of this article belongs to John Wiley and Sons.
Keywords: Unsteady free convection;Porous medium;Magnetic field.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 13 Aug 2010 09:31
Last Modified: 13 Aug 2010 09:31
URI: http://eprints.iisc.ernet.in/id/eprint/31264

Actions (login required)

View Item View Item